Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 214, NWS North Platte, NE

July 10, 2016Sheridan County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 10, 2016, 8:20 PM MDT for Sheridan County, Nebraska. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2016, 8:20 PM MDT (02:20 UTC)
Expired
Jul 10, 2016, 9:00 PM MDT
In force
40 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Sheridan County, NE

The radar

The Rapid City radar (KUDX), 141 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 8:35 PM MDTTSTM WND GST 6011 N Hay Springs, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KRAP), launched 00:00Z, 2.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2016-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1255 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2016-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1255 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
2954 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

173 
WUUS53 KLBF 110220
SVRLBF
NEC161-110300-
/O.NEW.KLBF.SV.W.0214.160711T0220Z-160711T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
820 PM MDT SUN JUL 10 2016

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 900 PM MDT

* AT 820 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES EAST OF
  CHADRON...MOVING NORTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  HAY SPRINGS...WHITE CLAY...PINE RIDGE...
  INTERSECTION OF HIGHWAY 87 AND LARABEE ROAD...
  METCALF STATE WILDLIFE MANAGEMENT AREA...
  INTERSECTION OF HIGHWAY 87 AND CRAVEN CREEK ROAD...
  MOUNT MARIA AND INTERSECTION OF BEAVER CREEK ROAD AND WHITE CLAY
  CREEK ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4300 10232 4286 10219 4265 10277 4278 10277
      4279 10279 4300 10279
TIME...MOT...LOC 0220Z 228DEG 26KT 4282 10281 

HAIL...<.75IN
WIND...60MPH
 
$$

SNIVELY/CDC
2 follow-up statements
350 
WWUS53 KLBF 110243
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
843 PM MDT SUN JUL 10 2016

NEC161-110300-
/O.CON.KLBF.SV.W.0214.000000T0000Z-160711T0300Z/
SHERIDAN NE-
843 PM MDT SUN JUL 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT
FOR NORTHWESTERN SHERIDAN COUNTY...

AT 842 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WHITE
CLAY...OR NEAR PINE RIDGE...MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...PUBLIC. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WHITE CLAY...MOUNT MARIA...PINE RIDGE...
INTERSECTION OF HIGHWAY 87 AND LARABEE ROAD...
METCALF STATE WILDLIFE MANAGEMENT AREA AND INTERSECTION OF HIGHWAY
87 AND CRAVEN CREEK ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4300 10232 4286 10219 4270 10263 4300 10279
TIME...MOT...LOC 0242Z 229DEG 29KT 4294 10260 

HAIL...<.75IN
WIND...60MPH
 
$$

SNIVELY/CDC
989 
WWUS53 KLBF 110256
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
856 PM MDT SUN JUL 10 2016

NEC161-110305-
/O.EXP.KLBF.SV.W.0214.000000T0000Z-160711T0300Z/
SHERIDAN NE-
856 PM MDT SUN JUL 10 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SHERIDAN COUNTY
WILL EXPIRE AT 900 PM MDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
ARE STILL POSSIBLE.

LAT...LON 4300 10232 4286 10219 4270 10263 4300 10279
TIME...MOT...LOC 0254Z 228DEG 26KT 4294 10260 

$$

SNIVELY/CDC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 6:11 PM MDT, 2 hours 9 minutes earlier.

Area forecast discussion, Jul 10, 6:11 PM MDT, 2 hours 9 minutes before
Area Forecast Discussion...UPDATED
National Weather Service North Platte NE
711 PM CDT SUN JUL 10 2016

.UPDATE...
Issued at 709 PM CDT Sun Jul 10 2016

Temperatures will begin to cool shortly with the lower sun angle
and cirrus overhead. The heat advisory has been allowed to expire.

&&

.SHORT TERM...(This evening through Monday)
Issued at 333 PM CDT Sun Jul 10 2016

Warm and humid conditions continue through the early evening
hours. Temperatures are expected to top out in the upper 90s to low
100s before nightfall. These warm temperatures combined with
dewpoints in the mid to upper 60s across the eastern half of the CWA
will allow for heat indexes to range between 100 and 105 degrees. A
heat advisory remains in effect until 7PM for counties mainly east
of Valentine to Brady line. In addition to warm temperatures and
dangerous heat indexes, thunderstorms are also possible late this
evening. While thunderstorms could be strong, they are expected to
be brief and very isolated. Severe storms are not anticipated for
much of the CWA with only a brief severe storm possible in northern
Cherry county before it moves northward into South Dakota. Storms
end between 06-08Z Monday. Overnight low temperatures remain warm
and muggy (upper 60s to low 70s across the region).

Dry conditions return for Monday. Slightly cooler temperatures
return as well, however, highs will still reach up into the upper
80s to low 90s by afternoon. Another chance of showers and
thunderstorms are possible early Monday evening, however, confidence
is low in these storms pushing westward back into central Nebraska.
Will keep only a slight chance of precipitation across mainly
Frontier county, southeastern Custer county, and Wheeler county
between 5pm and 7pm.

.LONG TERM...(Monday night through Sunday)
Issued at 333 PM CDT Sun Jul 10 2016

Monday night, although the surface front will push well southeast
of the area, a slight chance for elevated showers or storms across
the far southeast zones as the upper trough passes through.

Dry Tuesday, then at least a slight Wednesday, as a northern
stream trough crosses the Northern Plains. Storm chances increase
Thursday and Friday with a west-northwest flow aloft and a surface
front slowly meandering north and south across the region. The
for an MCS to develop Thursday/Thursday night and again
Friday/Friday night. A slight chance Saturday and Sunday for some
areas as upper height rises build over the region.

Atmospheric moisture looks to be above average Thursday and Friday,
so heavy rainfall is possible with any organized thunderstorm
complex(es). Highs Tuesday through Saturday will range in the mid
to upper 80s, then heating back up into the lower to mid 90s
Sunday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 616 PM CDT Sun Jul 10 2016

A strong cap is forecast to remain in place overnight and this
could prevent anything more than isolated thunderstorm coverage
tonight.

Dry stable air builds into the fcst area Monday. VFR is expected
all areas.

&&

.LBF Watches/Warnings/Advisories...
None.
&&

UPDATE...CDC
SHORT TERM...Kulik
LONG TERM...Roberg
AVIATION...CDC
Hazardous weather outlook, Jul 10, 2:33 PM MDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
333 PM CDT SUN JUL 10 2016

NEZ004>010-022>029-035>038-056>059-069>071-094-112045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
333 PM CDT SUN JUL 10 2016 /233 PM MDT SUN JUL 10 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

A HEAT ADVISORY IS IN EFFECT FOR KEYA PAHA...BOYD...BROWN...
ROCK...HOLT...BLAINE...LOUP...GARFIELD...WHEELER...AND CUSTER
COUNTIES AND EASTERN CHERRY COUNTY THIS AFTERNOON AND EARLY
EVENING. HEAT INDEX VALUES WILL BE BETWEEN 100 AND 105.

THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS MAINLY THE WESTERN AND
NORTHERN COUNTIES. SOME STORMS MAY BE STRONG TO SEVERE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE ALSO POSSIBLE MONDAY AND MONDAY NIGHT...AND
AGAIN WEDNESDAY THROUGH SATURDAY NIGHT. THE RISK OF SEVERE
WEATHER IS UNCERTAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

KULIK

In the hours before

Special weather statement, Jul 10, 3:21 PM MDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
321 PM MDT SUN JUL 10 2016

NEZ022-102200-
GARDEN NE-
321 PM MDT SUN JUL 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GARDEN COUNTY UNTIL
400 PM MDT...

AT 320 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LISCO...OR 9 MILES WEST OF OSHKOSH...MOVING EAST AT 10 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OSHKOSH...LISCO...DOGTOWN FLATS AND SUGAR LOAF HILL.

LAT...LON 4160 10232 4131 10228 4133 10261 4139 10261
      4140 10264 4150 10264
TIME...MOT...LOC 2120Z 259DEG 9KT 4144 10253

SNIVELY/CDC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 9:22 PM MDTSpecial Weather StatementLBFSheridan53 min
Jul 11, 1:20 AM MDTSpecial Weather StatementLBFCherry40 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.